Texas, 2015

Tornadoes and Flash Flooding in Texas, December 27 to 28, 2015

December 27 to 28, 2015 · NWS SHV · 32 events in 15 counties and zones

A strong negatively tilted upper level trough slowly moved into the Central and Southern Plains during the morning of December 27th. This trough of low pressure was accompanied by a strong subtropical jet stream which provided abundant lift necessary for the development of widespread showers and thunderstorms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$490,000
Crop damage
None recorded
Events
32

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

A strong negatively tilted upper level trough slowly moved into the Central and Southern Plains during the morning of December 27th. This trough of low pressure was accompanied by a strong subtropical jet stream which provided abundant lift necessary for the development of widespread showers and thunderstorms. The trough was able to draw up not only Gulf of Mexico moisture but also Eastern Pacific moisture and with a very slow movement to the activity once it developed, the end result was widespread flooding across a large portion of Northeast Texas, Southeast Oklahoma, Southwest Arkansas and Northwest Louisiana. A very unstable airmass for late December was present across the region with a very strongly wind sheared environment. Discrete storms developed across the region ahead of an eventual line of strong to severe thunderstorms. Some of these discrete storms produced tornadoes across the region with several storms producing strong and damaging wind gusts as well. For the month of December, 2015, the city of Tyler, Texas recorded 9.77 inches of rain which was their 3rd wettest December on record. At the conclusion of December, the city of Tyler, Texas also recorded their all time wettest year on record with a total of 68.05 inches for the year. For the city of Longview, Texas ,the city recorded their 5th wettest year on record with a total of 68.02 inches.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Dec 27, 7:27 AM CST, 3 hours 13 minutes earlier.

Area forecast discussion, Dec 27, 7:27 AM CST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
727 AM CST SUN DEC 27 2015

.AVIATION...
A COLD FRONT WILL SLOWLY MOVE E THROUGH THE ARKLATEX. SHWRS/TSTMS
WILL INCREASE IN COVERAGE FROM W TO E THIS CYCLE W/ TSRA
CONDITIONS IFR/MVFR EXPECTED ACROSS OUR TX TERMINALS TODAY AS AN
INVERTED TROPICAL TROUGH CLOSES INTO A STACKING LOW OVHD...MOVING
NE AND THEN AFFECTING ALL OTHER TERMINALS TONIGHT. BEHIND THIS
DEEPENING LOW...RAIN WILL END QUICKLY DURING EARLY MONDAY AND
WINDS WILL END UP W/SW 10-20KTS AS THE LOW MOVES BY. SFC WINDS ARE
S/SE 10-20KTS NOW...OUR CLIMB WINDS TODAY SE 15-25KTS VEERING
QUICKLY TO S/SW 35-55KTS BY 4KFT AND SW 75KTS BY FL280. HIGHER
GUSTS NEAR DOWNPOURS WILL BE BEHIND THE FRONT WITH SOME N WINDS
15-25KTS. COLD FRONT IS AT KCRS...TO KSLR...TO K404...TO KMEZ.
/24/

&&

.PREV DISCUSSION... /ISSUED 722 AM CST SUN DEC 27 2015/

DISCUSSION...
EARLY THIS MORNING A COLD FRONT WAS MOVING INTO THE NORTHWEST
SECTIONS OF THE FOUR STATE AREA AND EXTENDED FROM NORTHEAST
ARKANSAS INTO SOUTHEAST OKLAHOMA...ACROSS NORTH CENTRAL TEXAS
AND INTO SOUTHWEST TEXAS. ABUNDANT GULF MOISTURE WAS FEEDING
INTO THE SURFACE BOUNDARY AROUND THE BACK SIDE OF SURFACE HIGH
PRESSURE ALONG THE EASTERN SEABOARD AND FRONT SIDE OF AN
ANCHORING SURFACE LOW PRESSURE SYSTEM OVER SOUTH TEXAS. A SHARP
TEMPERATURE GRADIENT BETWEEN THE COLD AIR APPROACHING AND THE
WARM AND MOIST AIR FROM THE GULF WAS PRODUCING SHOWERS AND
THUNDERSTORMS ALONG AND NEAR THE BOUNDARY. ADDED TO THE MIX WAS A
CLOSED UPPER LEVEL LOW PRESSURE SYSTEM OVER WEST TEXAS AND
NORTHEAST MEXICO WHICH WAS PROVIDING A SERIES OF DISTURBANCES
ALOFT MOVING THROUGH THE SOUTHWEST TO NORTHEAST FLOW HELPING WITH
LIFT AND INSTABILITY. THE UPPER LOW WILL CONTINUE TO SHIFT EAST
INTO THE BIG BEND AREA OF TEXAS LATER DURING THE DAY ALLOWING
THE COLD FRONT TO SHIFT SLOWLY EAST INTO EAST AND NORTHEAST
TEXAS AS THE ASSOCIATED SURFACE LOW MOVES INTO EAST TEXAS. THIS
WILL KEEP THE FRONT FROM MOVING INTO SOUTH CENTRAL ARKANSAS AS
THE WARMER AIR SPREADING INTO THE GULF WRAPS NORTH. A TIGHT
PRESSURE GRADIENT OVER THE FOUR STATE REGION WILL PRODUCE STRONG
AND GUSTY SURFACE WINDS OF 15 TO 20 MPH WITH HIGHER GUSTS TO NEAR
25-30 MPH. HAVE ISSUED A LAKE WIND ADVISORY FOR THIS. LOCALLYHEAVY
RAINFALL ALONG WITH THE THREAT OF SEVERE WEATHER WILL SHIFT EAST
OVER THE AREA TODAY AND TONIGHT WITH ISOLATED TORNADOES...DAMAGING
WINDS...AND LARGE HAIL POSSIBLE. THE HEAVY RAINFALL WILL CONTINUE
TO PROVIDE A THREAT FOR FLASH FLOODING AS THE STORMS TRAIN OVER
THE SAME GENERAL AREAS AND SHIFT EAST. BY DAYBREAK MONDAY THE
UPPER LOW WILL HAVE SHIFTED INTO SOUTHEAST OKLAHOMA AND SOUTHWEST
ARKANSAS ALMOST STACKED OVER THE SURFACE LOW...WHILE THE COLD
FRONT WILL HAVE MOVED INTO SOUTH CENTRAL ARKANSAS INTO SOUTH
CENTRAL LOUISIANA AND AN OCCLUDED FRONT REACHING FROM THE SURFACE
LOW EAST INTO CENTRAL ARKANSAS. DRY AIR WILL SURGE INTO THE FOUR
STATE REGION FROM THE SOUTHWEST ALOFT AND ON THE SURFACE REDUCING
THE RAIN CHANCES FOR PARTS OF EAST AND NORTHEAST TEXAS WITH
SHOWERS AND THUNDERSTORMS CONTINUING OVER OKLAHOMA AND INTO SOUTH
ARKANSAS AND EASTERN PARTS OF NORTH LOUISIANA. BY MONDAY AFTERNOON
THE UPPER LOW WILL BE MOVING ACROSS MISSOURI WITH THE SURFACE LOW
AND ARCHING COLD FRONT WELL NORTH AND EAST ENDING OUR CHANCES FOR
RAINFALL. EXPECTING A DRY WEATHER PATTERN FOR THE REMAINDER OF THE
EXTENDED FORECAST PERIOD EXCEPT FOR LATER IN THE WEEK WITH
SOUTHERN ZONES HAVING THE ONLY RAIN CHANCES FOR TUESDAY NIGHT INTO
WEDNESDAY. COLD AIR WILL PROVIDE TEMPERATURES NEAR AND BELOW
FREEZING FOR MONDAY NIGHT WITH SOME WARM UP FOR TUESDAY NIGHT.
READINGS OVERNIGHT WILL RETURN TO NEAR AND BELOW FREEZING FOR THE
REST OF THE WEEK AND INTO THE WEEKEND WITH AREAS SOUTH OF
INTERSTATE HAVING THE WARMER TEMPERATURES JUST ABOVE FREEZING.
/06/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  75  45  51  34 /  90 100  30   0
MLU  80  51  56  36 /  60  90  50   0
DEQ  64  44  45  29 / 100 100  50   0
TXK  72  46  47  32 / 100 100  50   0
ELD  76  48  52  33 /  90  90  50   0
TYR  69  39  46  33 / 100 100  20   0
GGG  73  39  47  33 / 100 100  20   0
LFK  74  41  51  34 / 100 100  20   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR ARZ070.

     FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR ARZ050-051-059>061-
     070>073.

LA...LAKE WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR LAZ001>006-
     010>014-017>022.

OK...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR OKZ077.

TX...LAKE WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR TXZ096-097-
     108>112-124>126-136>138-149>153-165>167.

     FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR TXZ096-097-108>112-
     124>126-136>138-149-150.

&&

24/06
Hazardous weather outlook, Dec 27, 9:45 AM CST, 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
945 AM CST SUN DEC 27 2015

ARZ050-051-059>061-071>073-OKZ077-281545-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-LAFAYETTE-COLUMBIA-
UNION-MCCURTAIN-
945 AM CST SUN DEC 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT...

...FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT...

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO SPREAD OVER THE AREA
ALONG AND NEAR A COLD FRONT MOVING SLOWLY ACROSS THE REGION.
TRAINING OF THE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL...WITH
AMOUNTS FROM FOUR TO TEN INCHES...WHICH WILL RESULT IN FLASH
FLOODING AND PONDING OF WATER IN LOW LYING AND POOR DRAINAGE
AREAS. DUE TO A SHARP TEMPERATURES GRADIENT BETWEEN THE COLD AIR
ARRIVING AND THE WARM AND MOIST AIR FEEDING INTO THE AREA THERE
WILL BE SOME STRONG STORMS CAPABLE OF PRODUCING HIGH AND DAMAGING
WINDS AND ISOLATED TORNADOES...WITH A CHANCE FOR LARGE HAIL AS
WELL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

SHOWERS AND THUNDERSTORMS WILL BE ENDING ON MONDAY AS THE COLD
FRONT AND SURFACE LOW PRESSURE SYSTEM SHIFT AWAY FROM THE AREA
ALLOWING DRIER AIR AND COOLER TEMPERATURES TO MOVE INTO THE
REGION. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL MOST LIKELY BE NEEDED
TODAY AND TONIGHT.

ARZ070-TXZ096-097-108>112-124>126-136>138-149-150-281545-
MILLER-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-
UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
945 AM CST SUN DEC 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

...TORNADO WATCH IS IN EFFECT THROUGH 4 PM CST...
...FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT...

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO SPREAD OVER THE AREA
ALONG AND NEAR A COLD FRONT MOVING SLOWLY ACROSS THE REGION.
TRAINING OF THE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL...WITH
AMOUNTS FROM FOUR TO TEN INCHES...WHICH WILL RESULT IN FLASH
FLOODING AND PONDING OF WATER IN LOW LYING AND POOR DRAINAGE
AREAS. DUE TO A SHARP TEMPERATURES GRADIENT BETWEEN THE COLD AIR
ARRIVING AND THE WARM AND MOIST AIR FEEDING INTO THE AREA THERE
WILL BE SOME SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HIGH AND
DAMAGING WINDS AND ISOLATED TORNADOES...WITH A CHANCE FOR LARGE
HAIL AS WELL. THERE WILL ALSO BE STRONG AND GUSTY SURFACE WINDS
TODAY AND TONIGHT DUE TO A PRESSURE GRADIENT BETWEEN HIGH PRESSURE
TO THE EAST AND SURFACE LOW PRESSURE OVER SOUTH TEXAS AND ALONG
THE TROUGH OF LOW PRESSURE WITH THE COLD FRONT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

SHOWERS AND THUNDERSTORMS WILL BE ENDING ON MONDAY AS THE COLD
FRONT AND SURFACE LOW PRESSURE SYSTEM SHIFT AWAY FROM THE AREA
ALLOWING DRIER AIR AND COOLER TEMPERATURES TO MOVE INTO THE
REGION. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS ARE ACTIVATED.

LAZ001-002-010-017-TXZ151>153-165>167-281545-
CADDO-BOSSIER-DE SOTO-SABINE-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-
945 AM CST SUN DEC 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

...TORNADO WATCH IS IN EFFECT THROUGH 4 PM CST...
...LAKE WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

SHOWERS AND THUNDERSTORMS WILL CONTINUE SLOWLY SPREAD OVER THE
AREA ALONG AND NEAR A COLD FRONT MOVING SLOWLY ACROSS THE REGION
TODAY. TRAINING OF THE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL
WHICH COULD PRODUCE AMOUNTS OF ONE TO FOUR INCHES AND RESULT IN
PONDING OF WATER IN STREETS...LOW LYING AND POOR DRAINAGE AREAS.
SOME FLASH FLOODING MAY RESULT. DUE TO A SHARP TEMPERATURES
GRADIENT BETWEEN THE COLD AIR ARRIVING AND THE WARM AND MOIST AIR
FEEDING INTO THE AREA THERE WILL BE SEVERE THUNDERSTORMS POSSIBLE
CAPABLE OF PRODUCING HIGH AND DAMAGING WINDS AND ISOLATED
TORNADOES...WITH A CHANCE FOR LARGE HAIL AS WELL. THERE WILL ALSO
BE STRONG AND GUSTY SURFACE WINDS TODAY AND TONIGHT DUE TO A
PRESSURE GRADIENT BETWEEN HIGH PRESSURE TO THE EAST AND SURFACE
LOW PRESSURE OVER SOUTH TEXAS AND ALONG THE TROUGH OF LOW PRESSURE
WITH THE COLD FRONT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

SHOWERS AND THUNDERSTORMS WILL BE ENDING ON MONDAY AS THE COLD
FRONT AND SURFACE LOW PRESSURE SYSTEM SHIFT AWAY FROM THE AREA
ALLOWING DRIER AIR AND COOLER TEMPERATURES TO MOVE INTO THE
REGION. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS ARE ACTIVATED.

LAZ003>006-011>014-018>022-281545-
WEBSTER-CLAIBORNE-LINCOLN-UNION-RED RIVER-BIENVILLE-JACKSON-
OUACHITA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-
945 AM CST SUN DEC 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA AND NORTHWEST LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

...LAKE WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

SHOWERS AND THUNDERSTORMS WILL CONTINUE SLOWLY SPREAD OVER THE
AREA ALONG AND NEAR A COLD FRONT MOVING SLOWLY ACROSS THE REGION
TODAY. TRAINING OF THE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL
WHICH COULD PRODUCE AMOUNTS OF ONE TO FOUR INCHES AND RESULT IN
PONDING OF WATER IN STREETS...LOW LYING AND POOR DRAINAGE AREAS.
SOME FLASH FLOODING MAY RESULT. DUE TO A SHARP TEMPERATURES
GRADIENT BETWEEN THE COLD AIR ARRIVING AND THE WARM AND MOIST AIR
FEEDING INTO THE AREA THERE WILL BE SEVERE THUNDERSTORMS POSSIBLE
CAPABLE OF PRODUCING HIGH AND DAMAGING WINDS AND ISOLATED
TORNADOES...WITH A CHANCE FOR LARGE HAIL AS WELL. THERE WILL ALSO
BE STRONG AND GUSTY SURFACE WINDS TODAY AND TONIGHT DUE TO A
PRESSURE GRADIENT BETWEEN HIGH PRESSURE TO THE EAST AND SURFACE
LOW PRESSURE OVER SOUTH TEXAS AND ALONG THE TROUGH OF LOW PRESSURE
WITH THE COLD FRONT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

SHOWERS AND THUNDERSTORMS WILL BE ENDING ON MONDAY AS THE COLD
FRONT AND SURFACE LOW PRESSURE SYSTEM SHIFT AWAY FROM THE AREA
ALLOWING DRIER AIR AND COOLER TEMPERATURES TO MOVE INTO THE
REGION. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL MOST LIKELY BE NEEDED
LATER TODAY AND TONIGHT.

PALMER

The radar

The Shreveport radar (KSHV), 155 km away, was scanning. The volume nearest the first event began at 16:40 UTC.

Open the radar archive at this moment

Event by event

23 flash flood, 5 thunderstorm wind, 4 tornado. Local standard time, as filed.

Flash Flood, Wood

When
December 27, 10:40 AM CST to 7:15 PM CST
Where
Wood County, 0.58 mi W of Quitman to 3.45 mi NW of Quitman
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
32.800, -95.440

Low lying crossing were flooded and closed including CR 2100, CR 1560 and CR 1680.

Flash Flood, Titus

When
December 27, 11:00 AM CST to 7:15 PM CST
Where
Titus County, 1.58 mi S of Talco to 0.36 mi W of Wilkerson
Cause
Heavy Rain
Reported by
State Official
Coordinates
33.347, -95.101

Hwy. 71 was flooded and closed across the northern portion of Titus County, Texas as was County Road 1915.

Flash Flood, Wood

When
December 27, 12:00 PM CST to 7:15 PM CST
Where
Wood County, 0.58 mi W of Mineola to 0.64 mi SSE of Mineola
Cause
Heavy Rain
Reported by
State Official
Coordinates
32.670, -95.490

Hwy. 80 was flooded and closed in Mineola, Texas.

Flash Flood, Wood

When
December 27, 12:00 PM CST to 7:15 PM CST
Where
Wood County, 4.24 mi SSW of Quitman to 3.18 mi ESE of Golden
Cause
Heavy Rain
Reported by
State Official
Coordinates
32.747, -95.466

FM. 779 was flooded and closed north and northeast of Mineola, Texas.

Flash Flood, Wood

When
December 27, 12:20 PM CST to 7:15 PM CST
Where
Wood County, 2.15 mi NNE of Alba to 1.23 mi N of Alba
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
32.810, -95.610

Flood waters covered County Road 1560 at Dale Creek on Lake Fork.

Flash Flood, Wood

When
December 27, 12:20 PM CST to 7:15 PM CST
Where
Wood County, 0.93 mi W of Alba to 0.6 mi WSW of Alba
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
32.782, -95.636

Water covering parts of County Road 1681 south of Alba, Texas.

Flash Flood, Smith

When
December 27, 12:25 PM CST to 9:30 PM CST
Where
Smith County, 0.58 mi W of Thedford to 0.57 mi NNW of Thedford
Cause
Heavy Rain
Injuries
1 direct, 0 indirect
Reported by
State Official
Coordinates
32.480, -95.410

A high water rescue was reported 2 miles south of Lindale in the Wood Springs community.

Thunderstorm Wind, Camp

When
December 27, 1:37 PM CST
Where
Camp County, 1.8 mi NW of Leesburg
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.000, -95.100

A tree was downed blocking the east bound lane of Hwy. 11 at Leesburg, Texas.

Flash Flood, Titus

When
December 27, 1:46 PM CST to 7:15 PM CST
Where
Titus County, 0.69 mi S of Talco to 1.11 mi E of Talco
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
33.360, -95.100

Hwy. 71 between Talco and Sugar Hill has water covering the road in several locations. Other road surfaces were flooded and closed across the northern portion of Titus County, Texas.

Flash Flood, Red River

When
December 27, 2:26 PM CST to 7:15 PM CST
Where
Red River County, 0.82 mi WSW of Cherry to 1.71 mi SSE of Vandalia
Cause
Heavy Rain
Reported by
State Official
Coordinates
33.644, -95.092

Widespread flooding was reported in and around the Clarksville, Texas area.

Flash Flood, Franklin

When
December 27, 2:26 PM CST to 7:15 PM CST
Where
Franklin County, 4.28 mi ESE of Fairview to 3.35 mi WSW of Burley
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
33.248, -95.256

Widespread flooding was reported in Mount Vernon and across the entire county.

Thunderstorm Wind, Camp

When
December 27, 2:45 PM CST
Where
Camp County, Pittsburg
Measured
54 kt (62 mph) estimated gust
Reported by
State Official
Coordinates
33.000, -94.970

Trees and powerlines were downed near FM. 1519 in Camp County.

Flash Flood, Wood

When
December 27, 2:45 PM CST to 7:15 PM CST
Where
Wood County, 4.78 mi WSW of Rock Hill to 4.72 mi WSW of Rock Hill
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
32.853, -95.576

County Road 1993 was flooded and closed in Wood County.

Flash Flood, Camp

When
December 27, 3:00 PM CST to 7:15 PM CST
Where
Camp County, 1.9 mi SW of Pittsburg to 2.44 mi NW of Pittsburg
Cause
Heavy Rain
Property damage
$30,000
Reported by
State Official
Coordinates
32.982, -94.995

Widespread flooding was reported across all of Camp County, Texas with several high water rescues of people in automobiles in Pittsburg, Texas.

Thunderstorm Wind, Camp

When
December 27, 3:00 PM CST
Where
Camp County, Pittsburg
Measured
54 kt (62 mph) estimated gust
Reported by
State Official
Coordinates
33.000, -94.970

Trees were downed on County Road 2212.

Tornado, Bowie

When
December 27, 3:06 PM CST to 3:10 PM CST
Where
Bowie County, 1.58 mi S of Garland to 0.92 mi NE of Oak Grove
Rating
EF0
Path length
2.93 mi
Path width
75 yd
Property damage
$15,000
Reported by
NWS Storm Survey
Coordinates
33.497, -94.669

An NWS Storm Survey team concluded that storm damage west of Dekalb Texas in far western Bowie County was consistent with that of a weak EF-0 tornado. This tornado snapped and uprooted several trees along its short path. The tornado lifted the roof off a mobile home along CR 4251 before moving north and lifting near CR 3306.

Thunderstorm Wind, Bowie

When
December 27, 3:09 PM CST to 3:10 PM CST
Where
Bowie County, 0.99 mi NW of De Kalb to 0.65 mi NNE of De Kalb
Measured
70 kt (81 mph) estimated gust
Property damage
$50,000
Reported by
NWS Storm Survey
Coordinates
33.511, -94.630

A NWS Storm Survey team determined that damage along the west side of Dekalb, Texas was consistent with that of rear flank storm damage. This rear flank was the remaining remnant of a tornado that touched down earlier west of this location. The rear flank downdraft caused sporadic damage in the city of Dekalb, Texas. Several trees were uprooted. Numerous homes withstood light shingle damage. A light pole at the city park was snapped and the metal roof from one of the downtown buildings was lifted off.

Thunderstorm Wind, Camp

When
December 27, 3:12 PM CST
Where
Camp County, Pittsburg
Measured
54 kt (62 mph) estimated gust
Reported by
State Official
Coordinates
33.000, -94.970

Trees were downed on CR. 2212.

Tornado, Upshur

When
December 27, 3:24 PM CST to 3:27 PM CST
Where
Upshur County, 0.88 mi NNW of Enoch to 0.97 mi SE of Midway
Rating
EF1
Path length
7.98 mi
Path width
1,338 yd
Property damage
$45,000
Reported by
NWS Storm Survey
Coordinates
32.732, -94.985

An NWS Storm Survey team determined that the damage north of Gilmer, Texas in northern Upshur County was consistent with that of an EF-1 Tornado. This tornado uprooted and snapped several trees along its path between State Highway 154 and Lavender Road. Two homes were damaged by fallen trees and a few outbuildings lost some metal roofing panels.

Tornado, Harrison

When
December 27, 4:39 PM CST to 4:51 PM CST
Where
Harrison County, 3 mi N of Marshall Northeast to 1.88 mi WNW of Baldwin
Rating
EF2
Path length
7.78 mi
Path width
300 yd
Property damage
$300,000
Reported by
NWS Storm Survey
Coordinates
32.623, -94.322

An NWS Storm Survey team determined that storm damage north of Marshall near the Woodlawn community was consistent with that of an EF-2 tornado. This tornado began along Suburban Acres Road and then moved north where it damaged several homes and outbuildings along FM. 1793. Several more homes and outbuildings were damaged along Blackjack Road and Pope City Road as the tornado continued north. The tornado lifted along FM 134 just before reaching the Little Cypress Bayou.

Tornado, Cass

When
December 27, 5:09 PM CST to 5:11 PM CST
Where
Cass County, 2.49 mi SE of Kildare to 2.16 mi SSE of Bancker
Rating
EF1
Path length
1.25 mi
Path width
200 yd
Reported by
NWS Storm Survey
Coordinates
32.905, -94.220

A NWS Storm Survey Team concluded that damage in southeast Cass County was consistent with that of a brief EF-1 tornado touchdown. This tornado touchdown was mainly across more rural areas of Cass County and uprooted and/or snapped several trees along its short track along FM. 125.

Flash Flood, Rusk

When
December 27, 5:45 PM CST to 10:45 PM CST
Where
Rusk County, 1.03 mi NNE of Tatum to 1.28 mi NNE of Tatum
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
32.314, -94.513

Hwy. 43 was flooded and closed in Tatum, Texas under the railroad underpass.

Flash Flood, Rusk

When
December 27, 5:48 PM CST to 10:45 PM CST
Where
Rusk County, 2.19 mi W of Reeds to 1.19 mi SW of Reeds
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
32.327, -94.967

County Road 136 and 138 were flooded and closed in Rusk County.

Flash Flood, Smith

When
December 27, 6:30 PM CST to 9:30 PM CST
Where
Smith County, 3.45 mi WNW of Red Spgs to 3.8 mi NW of Red Spgs
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
32.553, -95.323

County Road 4130 was flooded and closed in northern Smith County.

Flash Flood, Smith

When
December 27, 7:00 PM CST to 9:30 PM CST
Where
Smith County, 1.1 mi WNW of Noonday to 3.68 mi WNW of Arp
Cause
Heavy Rain
Property damage
$50,000
Reported by
Broadcast Media
Coordinates
32.234, -95.438

Several county roads were flooded and closed including 419, 420, 436, 434, 433, 168, 411, 494 and 492. Several vehicles were flooded out across these county roads across the Smith County.

Flash Flood, Rusk

When
December 27, 7:45 PM CST to 10:45 PM CST
Where
Rusk County, 1.88 mi N of Tatum to 0.38 mi NNE of Tatum
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
32.327, -94.521

County Roads 2217 and 2219 were flooded and closed.

Flash Flood, Camp

When
December 27, 7:50 PM CST to 11:45 PM CST
Where
Camp County, 0.5 mi SW of Leesburg to 2.41 mi N of Leesburg
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
32.975, -95.086

Numerous county roads were underwater with several culverts washed out as well.

Flash Flood, Bowie

When
December 27, 9:55 PM CST to December 28, 12:15 AM CST
Where
Bowie County, 2.21 mi ENE of Hodgson to 2.02 mi SW of De Kalb
Cause
Heavy Rain
Reported by
State Official
Coordinates
33.483, -94.665

Hwy. 44 west of De Kalb, Texas was flooded and closed.

Flash Flood, Gregg

When
December 27, 10:00 PM CST to 10:45 PM CST
Where
Gregg County, 1.93 mi W of Kilgore East to 1.95 mi WNW of Kilgore East
Cause
Heavy Rain
Reported by
State Official
Coordinates
32.405, -94.863

County Road 1834 was flooded and closed in the Kilgore community.

Flash Flood, San Augustine

When
December 27, 10:15 PM CST to December 28, 1:45 AM CST
Where
San Augustine County, 0.72 mi SW of San Augustine to 1.8 mi NNW of San Augustine
Cause
Heavy Rain
Reported by
State Official
Coordinates
31.512, -94.128

Roads were flooded and closed in downtown San Augustine, Texas.

Flash Flood, Panola

When
December 27, 10:21 PM CST to December 28, 12:45 AM CST
Where
Panola County, 0.55 mi E of Carthage to 2.83 mi E of Carthage
Cause
Heavy Rain
Reported by
State Official
Coordinates
32.151, -94.341

FM 10 inside and outside of Carthage, Texas was flooded and closed.

Flash Flood, Angelina

When
December 27, 10:33 PM CST to December 28, 12:30 AM CST
Where
Angelina County, 0.49 mi W of Alco to 3.18 mi E of Alco
Cause
Heavy Rain
Reported by
State Official
Coordinates
31.350, -94.578

Tom Holland Road east of Lufkin, Texas was flooded and closed.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2015Every state in 2015This day in weather historyThe tornado archive for Texas, 2015Warnings in Texas, December 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 606904, 606610, 606608, 606609, 606906, 606907, 606908, 606909, 606910, 606912, 606913, 606915, 606916, 606917, 606918, 606919, 606921, 606922, 606911, 606928, 607715, 607032, 607033, 607034, 607035, 607037, 607038, 607043, 607048, 607696, 607698, 607700.